Generic birth control and weight gain

Patient

Q: Is my generic birth control pill preventing weight loss? I started birth control with a name brand no weight gain at all during entire time on this pill. Due to insurance change I had to switch to generic. Since switching I have experienced a myriad of horrible side effects including weight gain. I did switch generic pills many times before sticking with my current pill for 5 maybe 6 months now. Despite diet and exercise I have not lost weight. The last five weeks I have doubled my exercise and strictly monitored my diet. Last week I cut my calories in half-no weight loss. Not even water weight. Also my thyroid has been checked and is fine. My doctors solution is to switch my pill again, I don't want to do this as each time I gain more weight in the first week I take the pill. Please help!

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews